Alert archive / Kansas / Heat Advisories in 2011
Heat Advisory 10, NWS Dodge City, KS
NWS Dodge City, KS issued this heat advisory at Jul 19, 2011, 3:43 PM CDT for 14 counties in Kansas. It took effect at Jul 20, 2011, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2011, 3:43 PM CDT (20:43 UTC)
- In effect from
- Jul 20, 2011, 1:00 PM CDT
- Expired
- Jul 20, 2011, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Seward County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 10 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 2001 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jul 19, 3:40 PM CDT, 3 minutes earlier.
Area forecast discussion, Jul 19, 3:40 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 340 PM CDT TUE JUL 19 2011 .SYNOPSIS... THE CURRENT WEATHER PATTERN CONSISTS OF THE UPPER LEVEL HIGH POSITIONED ACROSS THE CENTRAL PLAINS WITH A 100 KNOT UPPER LEVEL JET FLOWING OVER THIS HIGH. TOWARDS THE SURFACE...A STATIONARY FRONT IS FOUND DRAPED ACROSS THE NORTHERN ROCKIES AND NORTHERN PLAINS. A LARGE AREA OF HIGH PRESSURE IS FOUND ACROSS MUCH OF THE CENTRAL AND SOUTHERN UNITED STATES. INFORMATION FROM THE 12Z SOUNDING SHOWS VERY WARM TEMPERATURES ALOFT WITH -3 DEGREES AT 500 MB...13 DEGREES AT 700 MB...AND ABOVE 26 DEGREES AT 850 MB. SKIES ACROSS THE FORECAST AREA ARE PARTLY CLOUDY AND WINDS ARE GENERALLY FROM THE SOUTH AROUND 15 MPH. TEMPERATURES ARE CURRENTLY IN THE UPPER 90S TO LOWER 100S. && .DISCUSSION... DAYS 1-2... THE UPPER LEVEL HIGH IS EXPECTED TO BECOME FLATTENED OUT AND PUSHED TO THE SOUTH AS THE NEXT UPPER LEVEL TROUGH MOVES ACROSS THE NORTH-CENTRAL UNITED STATES. TOWARDS THE SURFACE...A WEAK COLD FRONT IS EXPECTED TO MOVE SOUTH FROM THE NORTHERN PLAINS AND STALL OUT ALONG THE NE/KS BORDER BY THURSDAY MORNING. A FEW STORMS MAY DEVELOP AHEAD OF THIS FRONT AND HAVE KEPT THE SLIGHT CHANCE OF STORMS IN THE GRIDS FOR OVERNIGHT WEDNESDAY AND THURSDAY EVENING. OTHERWISE...PARTLY CLOUDY SKIES AND DRY CONDITIONS WILL BE FOUND. THE PRESSURE GRADIENT BETWEEN THE LOW PRESSURE TO THE NORTH AND HIGH PRESSURE TO THE SOUTH IS EXPECTED TO TIGHTEN UP ALLOWING FOR SOUTHERLY WINDS TO INCREASE TO 15 TO 20 MPH TOMORROW AFTERNOON AND THURSDAY AFTERNOON. HOT AND DRY CONDITIONS ARE ANTICIPATED TO CONTINUE THROUGHOUT THE SHORT TERM PERIOD AS HIGH PRESSURE DOMINATES THE AREA. HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE MID 100S EACH DAY WITH SOME PLACES ACROSS SOUTH CENTRAL KANSAS REACHING INTO THE MID TO UPPER 100S. DEWPOINTS ARE FORECASTED TO RANGE FROM THE UPPER 50S TO LOWER 60S ALLOWING HEAT INDICES RISE ABOVE 105 DEGREES ACROSS THE EASTERN TWO THIRDS OF OUR TWA IN THE AFTERNOON. WITH THIS SAID...A EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR THE EASTERN TIER OF COUNTIES IN OUR FORECAST AREA THROUGH FRIDAY AFTERNOON AND A HEAT ADVISORY HAS BEEN ISSUED FOR AREAS EAST OF WAKEENEY TO LIBERAL FOR TOMORROW AFTERNOON. DAYS 3-7... A TOP-THREE RECORD HOT JULY APPEARS TO BE WELL ON THE WAY FOR DODGE CITY AS ANOMALOUSLY LARGE HIGH...EVEN BY JULY STANDARDS...WILL BUILD IN STRONG TOWARD THE LATTER HALF OF THE MEDIUM RANGE AND INTO THE DAYS 8 TO 10 TIME FRAME (JULY 27-29). IN FACT...AN EXTENDED STRING OF 100 DEGREE DAYS IS QUITE POSSIBLE DESPITE THE OPPORTUNITY AT A FRONTAL PASSAGE SATURDAY NIGHT OR SUNDAY. WILL MAINTAIN THE SLIGHT CHANCE POPS THURSDAY NIGHT, FRIDAY NIGHT, AND SATURDAY NIGHT AS THE LEE TROUGH WILL LIKELY BE ACTIVE WITH WESTERLY FLOW ACROSS THE CENTRAL/NORTHERN ROCKIES AND MONSOONAL PERTURBATIONS ROTATING THROUGH COLORADO. DO NOT PLAN TO MAKE ANY SWEEPING CHANGES IN THE MEDIUM RANGE WITH PERSISTENCE CONTINUING TO BE THE BEST FORECAST. AN EXTENDED PERIOD OF ADVISORY CRITERIA HEAT INDICES WILL LEAD TO EXCESSIVE HEAT WARNING THROUGH FRIDAY...AND MAY NEED TO BE EXTENDED THROUGH SATURDAY AND PERHAPS BEYOND FOR THE CENTRAL AND SOUTH CENTRAL COUNTIES. THERE IS ENOUGH UNCERTAINTY IN THE HEAT INDEX FORECAST, THOUGH, BY SATURDAY THAT WILL JUST EXPIRE THE WARNING THEN...BUT IT COULD VERY WELL BE EXTENDED. FARTHER WEST SLIGHTLY LOWER MOISTURE CONTENT SHOULD PRECLUDE MULTIPLE DAYS IN A ROW OF ADVISORY CRITERIA (105+) HEAT INDICES, BUT AIR TEMPERATURES STILL IN THE 102 TO 105 RANGE...ESPECIALLY AS THE UPPER RIDGE EXPANDS ONCE AGAIN EARLY TO MID NEXT WEEK. && .AVIATION... NO CHALLENGES IN THE AVIATION FORECAST AS WINDS WILL REMAIN SOUTH 10 TO 15 KNOTS THROUGH 18Z WEDNESDAY. NO CONVECTIVE WEATHER IS EXPECTED AND NO REDUCTION IN CEILING OR VISIBILITY IS ALSO EXPECTED WITH HEAT WAVE CONTINUING. && .PRELIMINARY POINT TEMPS/POPS... DDC 104 77 107 77 / 10 10 10 10 GCK 103 75 106 74 / 10 10 10 20 EHA 103 73 103 72 / 10 10 10 20 LBL 103 74 105 76 / 10 10 10 10 HYS 105 77 108 78 / 10 10 10 10 P28 105 78 107 79 / 10 10 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ031-046-065-066- 079>081-089-090. && FN42/25/25
Hazardous weather outlook, Jul 19, 9:56 AM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 956 AM CDT TUE JUL 19 2011 KSZ030-031-043>046-061>066-074>081-084>090-201500- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 956 AM CDT TUE JUL 19 2011 /856 AM MDT TUE JUL 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FROM 1 PM TO 8 PM CDT, EAST OF A LINE FROM HAYS TO COLDWATER. HEAT INDICES WILL RISE INTO THE 105 TO 109 DEGREE RANGE. ANYONE OUTSIDE SHOULD TAKE PRECAUTIONS TO AVOID THE EXTREME HEAT. A FIRE DANGER WILL BE HIGH THIS AFTERNOON ACROSS ALL OF SOUTHWEST KANSAS, AND OUTDOOR BURNING SHOULD NOT BE ALLOWED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PATTERN OF HIGH HEAT AND HIGH FIRE DANGER WILL PERSIST THROUGH AT LEAST MONDAY. THERE IS A SLIGHT CHANCE FOR LATE DAY THUNDERSTORMS EACH DAY, FROM WEDNESDAY THROUGH SUNDAY. THIS SLIGHT CHANCE WILL BE WEST OF LINE FROM HYS TO CIMARRON TO LIBERAL. THESE STORMS WILL MOST LIKELY NOT BE SEVERE, BUT MAY PRODUCE A FEW STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:43 PM CDT | Excessive Heat Warning | DDC | Barber, Comanche, Ellis, Pawnee, Pratt, Rush and 1 more | 5 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.